Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

5 year old. Fever, shivering. Blood test showed UTI. Given paracetamol. Should I take her to doctor?

My 5 year old girl started having fever 2 nights ago, so after a day without any recovery i took her to the ER. The doctor did a blood test , showing that she had an infection ( UTI ). It has been more than 12. Her temperature goes up right after the meds ( paracetamol & antibiotics) wear off; then she starts shivering again. Should I take her to the ER again, or do I wait another 12 hours or more?
Asked On : Sat, 15 Dec 2012
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Thank you for your query.
I hope there is no reason to worry.
These are symptoms of UTI no doubt and you should wait for 48hrs for the antibiotics to work.If the fever does not show any improvement then there may be two reasons for it,either the drug is not working or she has associated pyelonephritis which will need iv medications.In the meantime give her a lot of fluids along with some alkasol solution.Do consult your doctor if the problem persists.Hope this answers your query.Have a nice day.
Answered: Sat, 22 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor